Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 137, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2016, 11:06 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 11:06 PM CDT (04:06 UTC)
- Expired
- Jul 8, 2016, 12:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 11:35 PM CDT | TSTM WND DMG | Fort Scott, KS | SEVERE THUNDERSTORM WIND GUSTS WAS DAMAGING TREES IN FORT SCOTT. SEVERAL LARGE LIMBS HAD BEEN RIPPED OUT OF TREES. |
| Jul 8, 12:02 AM CDT | TSTM WND DMG | Girard, KS | SEVERE THUNDERSTORM WIND GUSTS HAVE DOWNED SEVERAL POWER LINES IN GIRARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 8:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2840 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.7
The text
As transmitted.
105
WUUS53 KSGF 080406
SVRSGF
KSC011-037-080500-
/O.NEW.KSGF.SV.W.0137.160708T0406Z-160708T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 PM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN SOUTHEASTERN KANSAS...
BOURBON COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1106 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF BLUE MOUND TO 9 MILES NORTH OF
WALNUT...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT SCOTT... FRONTENAC...
GIRARD... ARMA...
MARMATON... MULBERRY...
FRANKLIN... BRONSON...
ARCADIA... UNIONTOWN...
WALNUT... FULTON...
REDFIELD... HEPLER...
MAPLETON... PETERSBURG...
PORTERVILLE... GREENBUSH...
DEVON... BRAZILTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3804 9508 3803 9463 3747 9462 3752 9508
TIME...MOT...LOC 0406Z 279DEG 38KT 3800 9492 3773 9513
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN2 follow-up statements
806
WWUS53 KSGF 080420
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 PM CDT THU JUL 7 2016
KSC011-037-080500-
/O.CON.KSGF.SV.W.0137.000000T0000Z-160708T0500Z/
CRAWFORD KS-BOURBON KS-
1120 PM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHERN CRAWFORD AND BOURBON COUNTIES...
AT 1119 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FULTON TO NEAR REDFIELD TO 6 MILES NORTHWEST OF
HEPLER...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT SCOTT... FRONTENAC...
GIRARD... ARMA...
MARMATON... MULBERRY...
FRANKLIN... BRONSON...
ARCADIA... UNIONTOWN...
WALNUT... FULTON...
REDFIELD... HEPLER...
MAPLETON... PETERSBURG...
PORTERVILLE... GREENBUSH...
DEVON... BRAZILTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3803 9463 3747 9462 3752 9508 3796 9508
3804 9492
TIME...MOT...LOC 0419Z 281DEG 44KT 3796 9472 3783 9482 3774 9503
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN232
WWUS53 KSGF 080444
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 PM CDT THU JUL 7 2016
KSC011-037-080500-
/O.CON.KSGF.SV.W.0137.000000T0000Z-160708T0500Z/
CRAWFORD KS-BOURBON KS-
1144 PM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHERN CRAWFORD AND BOURBON COUNTIES...
AT 1143 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF NEVADA TO 7 MILES SOUTHEAST OF
FORT SCOTT TO 6 MILES WEST OF ARCADIA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...LAW ENFORCEMENT. THIS STORM HAS DOWNED LARGE TREE LIMBS
AROUND FORT SCOTT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT SCOTT... FRONTENAC...
GIRARD... ARMA...
MARMATON... MULBERRY...
FRANKLIN... ARCADIA...
UNIONTOWN... WALNUT...
FULTON... REDFIELD...
HEPLER... PETERSBURG...
PORTERVILLE... GREENBUSH...
DEVON... BRAZILTON...
PAWNEE STATION... RINGO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 9462 3752 9508 3788 9508 3803 9473
3803 9463
TIME...MOT...LOC 0443Z 283DEG 27KT 3792 9449 3779 9459 3767 9474
HAIL...0.88IN
WIND...60MPH
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:27 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 7, 6:27 PM CDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Springfield MO 627 PM CDT THU JUL 7 2016 .SHORT TERM...(This evening through Friday) Issued at 245 PM CDT Thu Jul 7 2016 After the last night storms system exited the region this morning, short wave ridging moved over the region. This has allowed most of the cloud cover to diminish and temperatures to climb into the middle 80s to around 90 degrees. With the additional rainfall overnight, humidities were once again high. Strong southerly winds were helping to keep some of the low level moisture from pooling across the region but also was aiding in bringing additional Gulf moisture into the region. Temperatures are expected to slowly climb into the upper 80s to lower 90s this afternoon with heat index values climbing into the 100 to 105 range across southeastern kansas. Similar to the past two nights, an MCS is expected to develop across the northern plains and move southeast and into Missouri overnight tonight. This system is expected to begin to move into central Missouri around midnight and move south through Friday morning. At this point, expectations tonight is for the potential for strong to severe thunderstorms to develop and impact much of the Ozarks tonight through Friday morning. The primary hazard will be damaging straight line winds though hail to the size of quarters will also be possible with the stronger updrafts. One thing that will aid as a focusing mechanism overnight, will be a cold front that will also begin to move towards the region. Models at this point do have some timing differences with the front with the ECMWF faster than the GFS. THe EC moves the front through by late Friday morning with the GFS slower, finally moving the front just south of the Missouri/Arkansas state line late Friday night into Saturday morning. .LONG TERM...(Friday Night through Thursday) Issued at 245 PM CDT Thu Jul 7 2016 The aforementioned cold front will become the focus for shower and thunderstorms development again Friday night into Saturday morning as the front stalls across southern Missouri or northern Arkansas. This will provide the focus for additional strong to severe thunderstorms as short wave energy moves across the region which will be on the eastern edge of the upper level ridge. Once again the expected threat will be for damaging winds and quarter size hail. One thing that will need to be watched as well is the potential for isolated flooding across the region as the stalled front will bring the potential for training storms over areas generally along and south of I-44. The upper level ridge will keep its position just west of the Ozarks through the weekend and into the next week which will bring additional chances for showers and thunderstorm activity to the Ozarks through Monday. Models attempt to shift the upper level ridge to the east or lay it over the region for the middle of next week before shunting it back west by the end of next week. This may allow for a return to high heat indices for the middle of next week, but may be short lived. Will monitor later forecasts for this though. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 627 PM CDT Thu Jul 7 2016 For the KSGF/KJLN/KBBG tafs: A rather tricky forecast for the TAF sites. Low level jet will strengthen again this evening with low level wind shear becoming likely after 03Z. Next question is convective potential. Short term models suggesting storms developing across central Missouri this evening and then spread southeast overnight. Still uncertain as to impact at the Aerodromes, but any impact would likely be after 06Z. VFR conditions expected, with MVFR possible within any storms. will include Prob30 for this possibility. There will likely be ongoing convection Friday morning as a frontal boundary slides into southern Missouri by afternoon. This will likely be the focal point for more storms that may impact that terminals late in the TAF period. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Raberding
Hazardous weather outlook, Jul 7, 7:56 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CDT THU JUL 7 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 756 PM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... ISOLATED THUNDERSTORMS MAYE DEVELOP THIS EVENING WITH LIGHTNING BEING THE PRIMARY RISK. A STORM COMPLEX IS EXPECTED TO DEVELOP THIS EVENING ACROSS NEBRASKA INTO NORTHERN MISSOURI ALONG A COLD FRONT. THESE STORMS ARE THEN EXPECTED TO DIVE SOUTH INTO THE AREA OVERNIGHT TONIGHT INTO EARLY FRIDAY MORNING. WIND GUSTS TO 70MPH AND HAIL TO THE SIZE OF QUARTERS MAY BE POSSIBLE WITH THIS ACTIVITY OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM POTENTIAL IS EXPECTED TO CONTINUE FRIDAY AND THROUGH THE WEEKEND...AS A WEAK FRONTAL BOUNDARY MOVES SOUTH INTO THE REGION AND STALL ACROSS SOUTHERN MISSOURI. THIS STALLED FRONT MAY ALSO BECOME THE FOCUS FOR SOME LOCALIZED HEAVY RAINFALL THAT MAY LEAD TO FLOODING. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING. STRONG WIND GUSTS AND ISOLATED FLOODING WILL BE THE MAIN SEVERE WEATHER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASAT KANSAS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RABERDING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:48 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 57 min |
| Jul 8, 1:05 AM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.